MAUDE Adverse Event Report: SHOCKWAVE MEDICAL INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ventricular Fibrillation (2130)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave c2 coronary intravascular lithotripsy (ivl) device was used to treat a complete total occlusion (cto) of the right coronary artery (rca).Patient is (b)(6) female with extensive cardiac history including coronary artery bypass graft surgery (cabg), and an rca graft that is no longer patent.Bilateral femoral access was obtained and an antegrade and retrograde access to the rca occlusion was obtained.After the guidewire was able to cross the lesion, serial dilation of the mid/prox segment was made using a 2.0 and 2.5 balloon.Ivus was performed to analyze the lesion and morphology.A 3.5 non-compliant (nc) balloon was used to dilate the lesion further.A 3.5x12 ivl catheter was then selected to modify the lesion based on the calcium burden.The energy was delivered in the prox/mid rca, inside a chronically under expanded stent, which is off-label for the shockwave ivl device, and 40 pulses were delivered using the 4atm/6atm rhythm.After the 40th pulse, the patient transitioned into ventricular fibrillation.The patient was shocked 1 time at 360j and the rhythm returned to normal sinus rhythm.Once the patient had recovered, the ivl catheter was returned to the lesion and pulsed for the remaining 40 pulses.The entire 80 pulses were delivered to the lesion in the same segment.The procedure was completed without incident with a good result.The patient was returned to her room with no further incident of arrhythmias for the remainder of her stay to the reporter's knowledge.It was reported that the patient had no history of cardiac electrical conditions or events.A temporary pacer was not placed pre-procedure because there was no indication that it would be needed.The representative additionally reported that the physician was a long time user and was aware that treating in-stent stenosis is an off-label use of the device.The representative also reported that the catheter was discarded by hospital staff and not available for return.
 
Additional Manufacturer Narrative
The complaint device was not returned by the reporting party.Therefore, inspection of the device could not be performed.However, this event is being acknowledged to be used for trending purposes.The root cause of the patient's ventricular fibrillation could not be definitively determined, however, based on shockwave medical's review of available information, it is believed that this episode of ventricular fibrillation in an off-label in-stent restenosis (isr) case occurred due to an r-on-t event precipitated by ivl.Although concomitant ischemia may have contributed.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior being released for distribution.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054
MDR Report Key12627525
Report Number3015053858-2021-00022
Device Sequence Number14583406
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public(01)00195451000102(17)230531(10)A210506M
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberC2IVL3512
Device Catalogue NumberC2IVL3512
Device Lot NumberA210506M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Initial Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0 BALLOON - (UNKNOWN MANUFACTURER); 2.5 BALLOON - (UNKNOWN MANUFACTURER); 3.5 NON-COMPLIANT (NC) BALLOON - (UNKNOWN MFGR.)
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient Age63 YR